MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1070-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was to treat a tight lesion with scare tissue and heavy tortuosity in the right brachial vein.A 7.0 x 80 mm armada 35 balloon catheter was advanced to the lesion without resistance.However, during the first inflation, the balloon ruptured at 22 atmospheres.When the balloon catheter was being removed, there was resistance with the anatomy and the distal portion of the balloon separated.A surgeon was consulted, and it was decided to leave the separated balloon portion in the patient anatomy as it was lodged in a small branch.The patient remained stable.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation was confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents and/or complaints reported from this lot.Use of a pressure monitoring device is recommended.¿ the investigation determined that the reported difficulties and foreign body in patient were likely due to circumstances of the procedure.It likely that the balloon rupture initiated longitudinal and was the result of interaction with the anatomy calcification and possibly due to over-inflation.There were no leaks reported during preparation or during use for pre-dilatation, suggesting that the damage was not pre-existing.In addition, the resistance noted during removal and radial separation of the balloon material was likely the result of the ruptured balloon material catching on the introducer sheath or anatomy during removal.The additional damages noted to the returned unit likely occurred during the difficulties encountered while removing the ruptured/separated device from the anatomy.It should be noted that the armada 35 instruction for use (ifu) states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture; however, it could not be determined if inflating the balloon above the rated burst pressure solely caused the rupture.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12331154
Report Number2024168-2021-07201
Device Sequence Number19943841
Product Code LIT
UDI-Device Identifier08717648154805
UDI-Public08717648154805
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberB1070-080
Device Catalogue NumberB1070-080
Device Lot Number10225G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight122